Oklahoma, 2007

Hail and Damaging Wind in Oklahoma, May 30, 2007

May 30, 2007 · NWS TSA · 2 events in 1 county or zone

An isolated severe thunderstorm developed over Choctaw County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An isolated severe thunderstorm developed over Choctaw County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 30, 7:12 AM CST, 4 minutes earlier.

Area forecast discussion, May 30, 7:12 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
812 AM CDT WED MAY 30 2007

.MESOSCALE UPDATE...
WE HAVE ISSUED A SEVERE THUNDERSTORM WARNING FOR CHOCTAW COUNTY
FOR THE ISOLATED CELL JUST SOUTHWEST OF HUGO.  THE CELL IS
SHOWING ENOUGH REFLECTIVITY ALOFT TO SUGGEST A PENNY / NICKLE
HAIL THREAT.  WE INCLUDED ALL OF CHOCTAW COUNTY TO COVER THE
LINE APPROACHING FROM THE NORTHWEST.  THERE HAVE BEEN NO
RECENT REPORTS OF SEVERE WEATHER WITH THIS LINE...BUT IT
CONTINUES TO SHOW A BOWING CHARACTER AND AN ISOLATED
SEVERE GUST IS POSSIBLE.  THIS SAME IS TRUE FOR THE PUSHMATAHA
COUNTY SECTION OF THE LINE.  A SIGNIFICANT WEATHER ALERT
HAS BEEN ISSUED FOR PUSHMATAHA COUNTY FOR THIS LINE.  WE WILL
CONTINUE TO EVALUATE THE LINE FOR WIND POTENTIAL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
Hazardous weather outlook, May 30, 4:01 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 AM CDT WED MAY 30 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 AM CDT WED MAY 30 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...MAINLY WEST OF A BARTLESVILLE TO HUGO LINE.
	ONSET...THIS AFTERNOON.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A VERY MOIST ATMOSPHERE WILL REMAIN ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS TODAY AND TONIGHT.  A THUNDERSTORM COMPLEX
OVER WESTERN OKLAHOMA EARLY THIS MORNING SHOULD REMAIN MAINLY TO
THE WEST AND SOUTHWEST OF EASTERN OKLAHOMA.  HOWEVER...IT
MAY PUSH A WEAK BOUNDARY INTO THE AREA.  SCATTERED THUNDERSTORMS
WILL DEVELOP DURING THE DAY WHETHER OR NOT THE BOUNDARY MOVES
INTO THE AREA.  HOWEVER...THE PRESENCE OF A BOUNDARY AND
INCREASED SHEAR ALOFT MAY TRIGGER SOME STRONG TO SEVERE
THUNDERSTORMS LATER THIS AFTERNOON AND EVENING MAINY TO THE
WEST OF HIGHWAY 75 AND THE INDIAN NATION TURNPIKE. HAIL AND
WIND DAMAGE WILL BE THE MAIN RISKS. WITH THE VERY MOIST AIR
PRESENT...HEAVY RAIN WILL BE POSSIBLE AS WELL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING
MAINLY TO THE WEST OF A BARTLESVILLE TO HUGO LINE..

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
COMPUTER MODELS SUGGEST THAT THE POSSIBLE BOUNDARY MAY STILL
LINGER ACROSS THE AREA THURSDAY BEFORE SHIFTING NORTH TO KANSAS
LATE THURSDAY OR THURSDAY NIGHT. IN ADDITION THE FLOW ALOFT WILL
BECOME MORE NORTHWESTERLY WITH TIME.  THIS MAY BRING ANOTHER
WEAK BOUNDARY INTO THE AREA SATURDAY OR SUNDAY.  WITH THE
ATMOSPHERE REMAINING VERY MOIST...POTENTIAL BOUNDARIES IN THE
AREA AND AN INCREASED FLOW ALOFT FROM FAVORED THUNDERSTORM
FORMATION AREAS...THUNDERSTORMS WILL REMAIN POSSIBLE AT LEAST
THROUGH SUNDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
ALTHOUGH A WIDESPREAD SEVERE WEATHER EVENT DOES NOT APPEAR
LIKELY...SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE.  EMERGENCY
MANAGERS SHOULD MONITOR THE LATEST FORECASTS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 30, 5:44 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 AM CDT WED MAY 30 2007

OKZ064-065-301300-
CREEK OK-OKFUSKEE OK-
644 AM CDT WED MAY 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     CREEK

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 644 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 26 MILES WEST OF DRUMRIGHT TO 20 MILES SOUTHWEST
OF BEARDEN TO 40 MILES SOUTHWEST OF BEARDEN...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
OKEMAH...WELEETKA...BEARDEN...CLEARVIEW...PHAROAH...CASTLE...BOLEY...
MASON...OKFUSKEE...WELTY...BRISTOW...MILFAY...SLICK...DEPEW...
SHAMROCK...DRUMRIGHT...OILTON...SILVER CITY AND MANNFORD.

THESE STORMS HAVE SHOW A DECREASING TREND BUT ARE STILL CAPABLE
OF PRODUCING STRONG WIND GUSTS TO AROUND 40 MPH IN WESTERN
PORTIONS OF CREEK AND OKFUSKEE COUNTIES BETWEEN 7 AND 8 AM.

LAT...LON 3612 9633 3578 9619 3556 9619 3555 9611
      3539 9609 3538 9604 3530 9603 3530 9643
      3545 9643 3545 9656 3544 9657 3614 9662
Special weather statement, May 30, 6:13 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
713 AM CDT WED MAY 30 2007

OKZ053-301245-
CHOCTAW OK-
713 AM CDT WED MAY 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 713 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES SOUTH OF BOSWELL...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HUGO...GAY...
GOODLAND...SAWYER...BOSWELL...UNGER...SOPER...MESSER...KENT...
FALLON...SPEER AND APPLE.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO AROUND 40 MPH.

ADDITIONAL THUNDERSTORMS WILL BE MOVING INTO WESTERN CHOCTAW
COUNTY FROM THE WEST AROUND 7:30 AM. THESE STORMS WILL ALSO
BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND STRONG GUSTY WINDS.

LAT...LON 3415 9594 3395 9593 3386 9583 3394 9556
      3396 9526 3416 9532
Special weather statement, May 30, 6:29 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
729 AM CDT WED MAY 30 2007

OKZ073-301315-
PITTSBURG OK-
729 AM CDT WED MAY 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     PITTSBURG

AT 729 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF SCIPIO TO 8 MILES WEST OF
HAYWOOD TO 7 MILES SOUTHWEST OF ASHLAND...MOVING EAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
MCALESTER...KIOWA...PITTSBURG...BLANCO...ASHLAND...SAVANNA...
HARTSHORNE...HAILEYVILLE...DOW...HAYWOOD...BACHE...ALDERSON...
KREBS...ARPELAR...SCIPIO...BLOCKER...CROWDER...INDIANOLA AND
CANADIAN.

THESE STORMS ARE EXPECTED TO BE DIMINISHING OVER THE NEXT HOUR AS
THEY MOVE EAST INTO PITTSBURG COUNTY BUT STILL ARE CAPABLE OF
PRODUCING WIND GUSTS TO AROUND 40 MPH AND BRIEF PERIODS OF HEAVY
RAIN.

LAT...LON 3510 9606 3471 9611 3468 9589 3460 9587
      3459 9554 3523 9557
Special weather statement, May 30, 6:40 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
740 AM CDT WED MAY 30 2007

OKZ049-053-301345-
CHOCTAW OK-PUSHMATAHA OK-
740 AM CDT WED MAY 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     CHOCTAW AND PUSHMATAHA

AT 740 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 20 MILES NORTHWEST OF DUNBAR TO 18 MILES NORTH OF
BOSWELL TO 17 MILES WEST OF BOSWELL...MOVING SOUTHEAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS BETWEEN 8 AND 9
AM INCLUDE...HUGO...ANTLERS...CLAYTON...RATTAN...SNOW...AND BOSWELL.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH ALONG
WITH PERIODS OF HEAVY RAIN. PEOPLE IN CHOCTAW AND PUSHMATAHA
COUNTIES NEED TO BE ALERT IN CASE A WARNING IS ISSUED.

LAT...LON 3460 9568 3452 9568 3451 9578 3419 9578
      3416 9594 3392 9593 3392 9520 3460 9519

The radar

The Western Arkansas radar (KSRX), 174 km away, was scanning. The volume nearest the first event began at 13:16 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Choctaw

When
May 30, 7:16 AM CST
Where
Choctaw County, 3 mi E of Hugo
Measured
0.75 in hail
Reported by
Public
Coordinates
34.020, -95.468

Thunderstorm Wind, Choctaw

When
May 30, 8:00 AM CST
Where
Choctaw County, Swink
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.020, -95.200

Thunderstorm winds estimated at 70 miles an hour blew down a few trees.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31556, 31557.